MAUDE Adverse Event Report: ZIMMER BIOMET, INC. 32MM I.D. SIZE JJ NEUTRAL LINER USE WITH 54MM O.D. SIZE JJ SHELL; PROSTHESIS, HIP

ZIMMER BIOMET, INC. 32MM I.D. SIZE JJ NEUTRAL LINER USE WITH 54MM O.D. SIZE JJ SHELL; PROSTHESIS, HIP
Catalog Number 00885101132
Medical Device Problem Code Difficult to Insert (1316)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/05/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Report source: japan.Concomitant medical products: cat #: 00875705401/54mm o.D.Size jj porous uncemented with cluster holes shell use with jj liners/lot #: 64904429.Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that the liner did not assemble correctly with the shell.A new liner was used and it fit into the shell correctly.There were no consequences or impact to the patient.Attempts have been made and no further information is available.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated/corrected.Updated: g3, g6, h2, h3, h4, h6 visual review of the returned liner confirms item and lot etch.Liner shows inner spherical surface is broken.Deformation, gouges, nicks, and scratches from attempted use.Damage is noted to all areas of the liner.A review of the device history records identified no deviations or anomalies during manufacturing.A review of complaint history identified additional similar complaints for the reported item and no additional complaints for the reported part and lot combination.Medical records were not provided.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No additional event information to report at this time.

Brand Name
32MM I.D. SIZE JJ NEUTRAL LINER USE WITH 54MM O.D. SIZE JJ SHELL
Common Device Name
PROSTHESIS, HIP
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key16265066
Report Number0001822565-2023-00221
Device Sequence Number14954175
Product Code OQG
UDI-Device Identifier00889024154995
UDI-Public(01)00889024154995(17)260404(10)65015613
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K120370
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/04/2026
Device Catalogue Number00885101132
Device Lot Number65015613
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/20/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/05/2023
Supplement Date Received by Manufacturer02/21/2023
Initial Report FDA Received Date01/30/2023
Supplement Report FDA Received Date02/23/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/04/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Patient SexUnknown